Alert archive / Pennsylvania / Freeze Warnings in 2012
Freeze Warning 5, NWS State College, PA
NWS State College, PA issued this freeze warning at Apr 5, 2012, 2:10 PM EDT for 26 counties in Pennsylvania. It took effect at Apr 6, 2012, 3:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2012, 2:10 PM EDT (18:10 UTC)
- In effect from
- Apr 6, 2012, 3:00 AM EDT
- Expired
- Apr 6, 2012, 8:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS State College, PA
All 26 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Union County, PA, York County, PA
The radar
The State College radar (KCCX), 68 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1708 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -145 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
668 WWUS71 KCTP 051810 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 210 PM EDT THU APR 5 2012 ...FREEZING TEMPERATURES EXPECTED FOR THE NEXT FEW NIGHTS... .HIGH PRESSURE OVER THE GREAT LAKES WILL PROVIDE NORTH WINDS AND LEAD TO MAINLY CLEAR SKIES TONIGHT AND INTO THE WEEKEND. THE OVERNIGHT MINIMUM TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING TONIGHT...AND PROBABLY ON FRIDAY NIGHT AND SATURDAY NIGHT AS WELL. SENSITIVE VEGETATION WHICH WAS PLANTED EARLY OR HAS BLOOMED EARLY WILL NEED TO BE PROTECTED FROM THE COLD. PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066-060215- /O.NEW.KCTP.FZ.W.0005.120406T0700Z-120406T1200Z/ CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG... STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION... LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG... CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG... SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG... BERWICK...NEWPORT...HARRISBURG...HERSHEY...POTTSVILLE...LEBANON... CARLISLE...GETTYSBURG...YORK...LANCASTER 210 PM EDT THU APR 5 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY. * TEMPERATURES...LOWS AROUND 30 DEGREES EARLY FRIDAY MORNING. * TIMING...BY SUNRISE FRIDAY MORNING. * IMPACTS...DAMAGE TO TENDER VEGETATION WHICH IS NOT PROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL FREEZE WARNINGS ARE POSSIBLE FOR THE NEXT FEW NIGHTS AS WELL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE NEWS SOURCE FOR LATER STATEMENTS. A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ DANGELO
2 follow-up statements
698 WWUS71 KCTP 052237 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 637 PM EDT THU APR 5 2012 ...SUB FREEZING TEMPERATURES EXPECTED FOR THE NEXT FEW NIGHTS... .HIGH PRESSURE OVER THE GREAT LAKES WILL PROVIDE NORTH WINDS AND MAINLY CLEAR SKIES TONIGHT...INTO THE UPCOMING WEEKEND. THE OVERNIGHT LOW TEMPERATURE IS EXPECTED TO DROP BELOW FREEZING TONIGHT...AND PROBABLY FRIDAY NIGHT AND SATURDAY NIGHT AS WELL. SENSITIVE VEGETATION THAT WAS ALREADY PLANTED...OR HAS BLOOMED EARLY WILL NEED TO BE PROTECTED FROM THE COLD. PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066-061200- /O.CON.KCTP.FZ.W.0005.120406T0700Z-120406T1200Z/ CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG... STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION... LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG... CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG... SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG... BERWICK...NEWPORT...HARRISBURG...HERSHEY...POTTSVILLE...LEBANON... CARLISLE...GETTYSBURG...YORK...LANCASTER 637 PM EDT THU APR 5 2012 ...A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY... * TEMPERATURES...LOWS AROUND 30 DEGREES EARLY FRIDAY MORNING. * TIMING...BY SUNRISE FRIDAY MORNING. * IMPACTS...DAMAGE TO TENDER VEGETATION WHICH IS NOT PROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL FREEZE WARNINGS ARE POSSIBLE FOR THE NEXT FEW NIGHTS AS WELL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE NEWS SOURCE FOR LATER STATEMENTS. A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ LAMBERT
573 WWUS71 KCTP 061218 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 818 AM EDT FRI APR 6 2012 ...MORE FREEZING TEMPERATURES POSSIBLE TONIGHT... .HIGH PRESSURE WILL CONTINUE PROVIDE CLEAR SKIES AND LIGHT WINDS AGAIN TONIGHT AND SATURDAY MORNING. TEMPERATURES COULD ONCE AGAIN GET DOWN TO OR BELOW FREEZING. PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066-061330- /O.EXP.KCTP.FZ.W.0005.000000T0000Z-120406T1200Z/ CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG... STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION... LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG... CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG... SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG... BERWICK...NEWPORT...HARRISBURG...HERSHEY...POTTSVILLE...LEBANON... CARLISLE...GETTYSBURG...YORK...LANCASTER 818 AM EDT FRI APR 6 2012 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING FOR THIS MORNING HAS EXPIRED. FREEZING TEMPERATURES ARE POSSIBLE AGAIN TONIGHT. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE NEWS SOURCE FOR UPDATES. $$ DANGELO
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this freeze warning went out at Apr 5, 10:45 AM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Apr 5, 10:45 AM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1045 AM EDT THU APR 5 2012 .SYNOPSIS... HIGH PRESSURE WILL SETTLE OVER THE GREAT LAKES REGION AND REMAIN THROUGH THE END OF THE WEEK AND MOST OF THE UPCOMING WEEKEND. AS A RESULT...SEASONAL TEMPERATURES AND FAIR WEATHER ARE EXPECTED THROUGH AT LEAST SUNDAY. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... HIGH PRESSURE OVER THE GREAT LAKES REGION CREATING NORTHERLY WINDS AND MAINLY DRY CONDITIONS. LLVL INSTABILITY UNDER THE SUBSIDENCE INVERSION HAS LIFTED LAKE MOISTURE OVER OUR NRN COS INTO STRATO CU. THESE CLOUDS ARE SPREADING SOUTHWARD FROM WRN NY STATE AS EXPECTED. THESE CLOUDS SHOULD LIFT/MIX A BIT AS THE MOISTURE CONTINUES TO MOVE S AND THE DAYTIME HEATING WEAKENS THE COHERENCE OF THE MOISTURE LAYER. THUS...P/SUNNY A GOOD WORDING CHOICE FOR MOST OF THE AREA THIS AFTN WITH ONLY THIN HIGH CLOUDS OVER THE SRN TIER. TEMPS ALSO ON TRACK FOR 50S EVERYWHERE BUT PERHAPS IN THE NRN TIER. && .SHORT TERM /7 PM THIS EVENING THROUGH 6 PM FRIDAY/... VERY LITTLE CHANGE TO THE PREVAILING SYNOPTIC FEATURES TONIGHT AS ONTARIO SFC HIGH DROPS SOUTHWARD TO THE EASTERN SHORE OF LAKE SUPERIOR BY 12Z FRI. A MORE WIDESPREAD FREEZE IS ANTICIPATED FOR TONIGHT...WITH MOST AREAS NEAR AND NORTH OF INTERSTATE 80 FORECAST TO DROP TO THE MID TO UPPER 20S. TO AVOID DOUBLE HEADLINES THIS MORNING...HAVE OPTED TO ALLOW THE DAY SHIFT TO HOIST FREEZE HEADLINES LATER TODAY FOR THE TONIGHT TIMEFRAME. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... GENERAL MODERATE TO WEAK NW FLOW IS FORECAST TO DOMINATE AT LEAST THE FIRST PART OF THE LONG TERM PERIOD. FROM MONDAY ONWARD GUIDANCE SUGGESTS THE DEVELOPMENT OF A STRONG UPPER TROF OVER THE NERN U.S. WITH A SHOWERY PATTERN IN NW FLOW AS A RESULT. THE EARLY NW FLOW WILL BRING NEAR...TO SLIGHTLY BELOW NORMAL MAX TEMPS THROUGH FRIDAY. A WARM-UP WILL FOLLOW FOR THE UPCOMING WEEKEND AS UPPER RIDGING IS EXPECTED TO REACH THE EAST COAST WITH CONTINUED DRY CONDITIONS. A TROF IS FORECAST TO BRING A COLD FRONT THROUGH THE REGION LATE EASTER SUNDAY INTO MONDAY WITH THE FIRST CHANCE OF MEASURABLE PCPN IN SEVERAL DAYS. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... HIGH CLOUDS IN THE SOUTH...BUT STRATO CU WITH BASES ABOUT FL030 SPREADING DOWN FROM WRN NY STATE. THIS DECK SHOULD BREAK UP A BIT AS IT MOVES SOUTHWARD...BUT BKN VFR CLOUDS STILL EXPECTED AT KIPT/KBFD FOR MUCH OF THE AFTN. KUNV MAY ALSO SEE SCT DIURNAL CU...AS SOME ALREADY FORMING OUT THE WINDOW. HIGH PRESSURE BUILDING SOUTHWARD FROM CENTRAL CANADA WILL KEEP A NORTHERLY FLOW OF DRY AND COOLER AIR ACROSS THE REGION INTO THE UPCOMING WEEKEND. A DEEP STORM SYSTEM OFF THE COAST WILL TEND TO SLOW DOWN SYSTEMS FROM THE WEST AND TAPER DOWN TEMPS SOME. ANYWAY...LOOKING MAINLY CLEAR SKIES AND VFR CONDITIONS PRIOR TO EASTER SUNDAY...ENJOY. OUTLOOK... FRI-SUN...VFR. MON...MVFR SHRA POSS W...MAINLY VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...DEVOIR LONG TERM...DEVOIR/GARTNER AVIATION...DANGELO/MARTIN
Hazardous weather outlook, Apr 5, 8:09 AM EDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 809 AM EDT THU APR 5 2012 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-061215- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 809 AM EDT THU APR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. FREEZING TEMPERATURES ARE POSSIBLE ACROSS ALL OF CENTRAL PENNSYLVANIA LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FREEZING TEMPERATURES ARE POSSIBLE FRIDAY AND SATURDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 4:06 PM EDT | Fire Weather Watch | CTP | Columbia, Dauphin, Lancaster, Lebanon, Lycoming, Montour and 7 more | 12 hr |
Nearby
Freeze Warnings in Pennsylvania, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.